Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 80, NWS Los Angeles, CA

June 13, 2021

NWS Los Angeles, CA issued this small craft advisory at Jun 13, 2021, 2:51 AM PDT. It took effect at Jun 13, 2021, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2021, 2:51 AM PDT (09:51 UTC)
In effect from
Jun 13, 2021, 3:00 PM PDT
Expired
Jun 14, 2021, 2:55 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

847 
WHUS76 KLOX 130951
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
251 AM PDT Sun Jun 13 2021

PZZ645-131800-
/O.NEW.KLOX.SC.Y.0080.210613T2200Z-210614T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
251 AM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-131800-
/O.NEW.KLOX.SC.Y.0080.210613T2200Z-210614T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
251 AM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-131800-
/O.EXT.KLOX.SC.Y.0079.000000T0000Z-210614T2200Z/
/O.NEW.KLOX.GL.A.0027.210614T2200Z-210616T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
251 AM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and 
  combined seas 7 to 10 feet possible when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Tuesday 
  night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ670-131800-
/O.EXT.KLOX.SC.Y.0075.000000T0000Z-210614T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
251 AM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
819 
WHUS76 KLOX 131535
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
835 AM PDT Sun Jun 13 2021

PZZ673-676-132345-
/O.CON.KLOX.SC.Y.0079.000000T0000Z-210614T2200Z/
/O.CON.KLOX.GL.A.0027.210614T2200Z-210616T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
835 AM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet possible when conditions are worst.

* WHERE...Outer waters from Pt. Sal to Santa Cruz Island and from
  Santa Cruz Island to San Clemente Island westward 60 nm offshore
  including San Miguel, Santa Rosa, San Nicolas, and Santa Barbara
  Islands.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Tuesday 
  night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas. Check conditions prior to leaving safe harbor.

&&

$$

PZZ670-132345-
/O.CON.KLOX.SC.Y.0075.000000T0000Z-210614T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
835 AM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ645-132345-
/O.CON.KLOX.SC.Y.0080.210613T2200Z-210614T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
835 AM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ650-132345-
/O.CON.KLOX.SC.Y.0080.210613T2200Z-210614T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
835 AM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
212 
WHUS76 KLOX 132134
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
234 PM PDT Sun Jun 13 2021

PZZ673-676-140545-
/O.CON.KLOX.SC.Y.0079.000000T0000Z-210614T2200Z/
/O.CON.KLOX.GL.A.0027.210614T2200Z-210616T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
234 PM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet possible when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Tuesday 
  night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas. Check conditions prior to leaving safe harbor.


&&

$$

PZZ670-140545-
/O.CON.KLOX.SC.Y.0075.000000T0000Z-210614T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
234 PM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ645-140400-
/O.CON.KLOX.SC.Y.0080.210613T2200Z-210614T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
234 PM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ650-140545-
/O.CON.KLOX.SC.Y.0080.210613T2200Z-210614T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
234 PM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
241 
WHUS76 KLOX 140420
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
920 PM PDT Sun Jun 13 2021

PZZ645-140530-
/O.EXP.KLOX.SC.Y.0080.000000T0000Z-210614T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
920 PM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

The wind has diminished and no longer meets the criteria for a Small 
Craft Advisory. However, the wind will remain elevated overnight and
mariners should check conditions prior to leaving safe harbor.

$$

PZZ673-676-141230-
/O.CON.KLOX.SC.Y.0079.000000T0000Z-210614T2200Z/
/O.CON.KLOX.GL.A.0027.210614T2200Z-210616T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
920 PM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet possible when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Tuesday 
  night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas. Check conditions prior to leaving safe harbor.

&&

$$

PZZ670-141000-
/O.CON.KLOX.SC.Y.0075.000000T0000Z-210614T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
920 PM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ650-141000-
/O.CON.KLOX.SC.Y.0080.000000T0000Z-210614T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
920 PM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
795 
WHUS76 KLOX 140955
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
255 AM PDT Mon Jun 14 2021

PZZ670-141800-
/O.CAN.KLOX.SC.Y.0075.000000T0000Z-210614T1000Z/
/O.EXB.KLOX.SC.Y.0079.210614T1900Z-210615T2200Z/
/O.NEW.KLOX.GL.A.0028.210615T2200Z-210616T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
255 AM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM PDT
TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and
  combined seas of 8 to 10 feet are possible when conditions are 
  worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Small Craft Advisory, from noon today to 3 PM 
  PDT Tuesday. For the Gale Watch, from Tuesday afternoon 
  through late Tuesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ650-141800-
/O.CAN.KLOX.SC.Y.0080.000000T0000Z-210614T1000Z/
/O.EXB.KLOX.SC.Y.0079.210614T2200Z-210615T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
255 AM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-141800-
/O.CON.KLOX.SC.Y.0079.000000T0000Z-210614T2200Z/
/O.UPG.KLOX.GL.A.0027.210614T2200Z-210616T1000Z/
/O.NEW.KLOX.GL.W.0034.210614T2200Z-210616T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
255 AM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and
  combined seas of 7 to 10 feet expected when conditions are 
  worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM 
  PDT Wednesday. For the Small Craft Advisory, until 3 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ645-141800-
/O.EXB.KLOX.SC.Y.0079.210614T2200Z-210615T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
255 AM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 10:29 PM PDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 12, 10:29 PM PDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1029 PM PDT Sat Jun 12 2021

.SYNOPSIS...12/816 PM.

Weakening onshore flow will continue to bring a gradual warming
trend to the region through this weekend. Gusty Sundowner winds,
and northerly winds in the Interstate 5 corridor, are expected
Monday through Tuesday night. A significant heat wave will bring
temperatures to near record levels starting Tuesday and continuing
through the end of the week, though some cooling is expected near
the coast starting Wednesday.

&&

.SHORT TERM (SAT-TUE)...12/817 PM.

Broad southwest flow aloft pattern will continue across Southwest
California through Sunday, while an upper level high pressure
system strengthens over Arizona and New Mexico. Near the surface,
pressure gradients are trending onshore, allowing for a return of
low clouds and fog to the Central Coast this evening, and
eventually some coastal areas south of Point Conception overnight
into Sunday morning. 00z Vandenberg sounding showing a marine
layer depth around 1000 feet, while ACARS data showing the marine
layer depth around 800 feet across the LA Basin. A shallow and
strong marine inversion will bring the potential for some patchy
dense fog overnight into Sunday morning. potentially requiring
dense fog advisories to be issued.

Gusty sundowner winds have developed once again across western
portions of the Santa Barbara south coast and foothills, with
wind gusts up to 50 mph being observed at Gaviota Hills, 42 mph
at Refugio Hills, and 31 mph at San Marcos Pass. These winds are
not expected to spread as far east as last night, and humidity
levels are not as dry. The Santa Barbara-Santa Maria gradient is
expected to peak around -3 mb this evening, then climb to around
-4.5 mb by Sunday evening. As a result, expecting the sundowner
winds to ramp up again in coverage and strength for Sunday night,
potentially needing wind advisories. As heights gradually build
across the region, temperatures will likely edge up a few more
degrees across inland areas on Sunday, reaching the mid 90's in
warmest valleys and near 100 degrees in the Antelope Valley.

Heat wave and extended period of elevated to brief critical fire
weather conditions still on track for next week, with Tuesday
through Friday being the peak of the heat event for most areas.
This prolonged fire weather threat will be compounded by the
unusually dry fuels that are in place across southern California,
that we do not typically see until late July or August. Latest
high resolution model guidance shows the potential for Tuesday's
sundowner wind event to bring temperatures to over 100 degrees
and humidity level to 10 percent or less across favored downslope
areas of the Santa Barbara south coast and foothills, mainly
during the late afternoon and evening hours. A Fire Weather Watch
remains in effect for southern Santa Barbara county from Monday
evening through Tuesday night, and will likely be converted to
a Red Flag Warning tomorrow if model guidance remains on track.

*** From previous discussion ***

While the high pressure to the southeast continues to expand over
the area, increasing northerly flow following the passage of a
trough into the Pac NW will reinvigorate the Sundowner winds
across southern SB County later Monday but even more so later
Tuesday when gradients from BFL jump to over 7mb. While upper
support is somewhat lacking, those gradients alone should be
sufficient to support strong advisory level winds in and around
the Santa Ynez Range and through the I5 corridor. Tuesday night
will be the strongest and also the warmest and driest, with some
foothill and mountain areas likely only dropping to around 80
overnight with periods of single digit humidities. This has the
makings of a very dangerous fire weather situation and a Fire
Weather Watch is in effect for southern SB County.

Elsewhere, temps will continue to climb Monday and again Tuesday.
Possibly some lingering morning marine layer Monday along the
Central Coast and coastal LA County. The increasing northerly flow
Monday night into Tuesday should clear out whatever is left of the
marine layer. And Tuesday the heat wave will officially arrive.
Downslope flow from the northerly winds will provide a
significant boost to coastal and valley temps south of Pt
Conception, pushing highs well into the 80s and even some 90s for
the coast and 100-107 in the coastal valleys and Antelope Valley.
Heat watches remain in effect for most areas south of Pt
Conception. The exception being the Ventura Coast where it's more
likely a heat advisory will be needed as temps there won't be
quite as hot. Tuesday is expected to be the hottest day along the
coast as onshore flow returns Wednesday. Not quite as warm
comparatively speaking for SLO and northern SB County but still
well above normal. Record highs are probably out of reach in most
areas Tuesday with the possible exception of the AV.

.LONG TERM (WED-SAT)...12/209 PM.

Models continue to advertise cooling Wednesday along the coast
south of Pt Conception as onshore flow returns. It will still be
hot and the far interior parts of the coastal zone may see very
similar temps as Tuesday so probably still meeting heat warning
criteria there. Interior areas will continue to warm through
Wednesday and the heat watch expands north into SLO and northern
SB Counties and the Santa Ynez Valley. Temps in these areas will
peak Wednesday and Thursday then slow cooling Fri/Sat but perhaps
only by a few degrees. The Antelope Valley will be flirting with
all time record highs but otherwise records are going to be
difficult to reach due to a particularly hot stretch back in
1981, unless this heat wave is more intense than expected.

Another factor to consider will be the overnight lows which will
be quite warm, especially in the foothills and mountains where
temperatures may not drop below 80 in some areas. Heat watches for
far interior areas may eventually need to be extended into
Saturday, though there's still some uncertainty in the models with
regard to how quickly the high will weaken.

The monsoon door remains open mid to late week but models still
aren't picking up on any significant moisture sources aside from
some high clouds at times.

&&

.AVIATION...13/0528Z.

At 2318Z at KLAX, the marine layer was 900 feet deep. The top of
the inversion was near 3000 feet with a temperature of 24 deg C.

High confidence in VFR conditions for valley and desert TAFs
through the period. Low to moderate confidence in all coastal
TAFs due to uncertainty in timing of low cigs, and in flight
categories. LIFR cigs are likely for KSMX/KSBP with a 50% chance
of 1/4SM FG. IFR cigs are likely southward with a 40% chance of
LIFR. Somewhat lower confidence for KOXR/KCMA, with a 20% chance
the sites remain clear overnight.

KLAX...Moderate confidence in the 06Z TAF in regards to timing
of IFR cigs at KLAX. There is a 30% chance conditions dip to
LIFR, and a 20% chance the site remains VFR overnight. Any east
wind component will likely remain 6 kt or less.

KBUR...High confidence in the CAVU 06Z TAF.

&&

.MARINE...12/800 PM.

High confidence in at least Small Craft Advisory (SCA) level
conditions continuing through the period across much of the waters
from the Central Coast to San Nicolas Island. There is a 30%
chance of occasional Gale force gusts through late this evening,
especially west of the Channel Islands. Winds are expected to
weaken some early Sunday, before strengthening again Sunday night
into Monday. There will be a 50-60% chance of NW Gales again from
Point Conception to San Nicolas Island Monday night through
Wednesday. Short- period hazardous seas will persist across much
of the waters through the period.

Patchy dense fog with visibility of one nautical mile or less is
likely tonight through Sunday morning across portions of the
waters, especially north of Point Conception.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Watch in effect from Tuesday morning through
      Friday evening for zones 36-44>46-52>54-59-88-547. (See LAXNPWLOX).
     Excessive Heat Watch in effect from Wednesday morning through
      Friday evening for zones 37-38-51. (See LAXNPWLOX).
     Excessive Heat Watch in effect from Tuesday morning through
      Wednesday evening for zones 39-41. (See LAXNPWLOX).
     Fire Weather Watch in effect from Monday evening through late
      Tuesday night for zones 239-252. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Sunday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (TUE-SAT).

Gusty northerly winds will bring driving hazards and potentially
critical fire weather conditions Monday night through Tuesday over
southern Santa Barbara County. Very hot temperatures are expected
next week, especially inland, peaking Tuesday for the coast and
Wednesday and Thursday inland, with heat- related illness concerns.

&&

PUBLIC...Gomberg/MW
AVIATION...Gomberg/Smith
MARINE...Smith
SYNOPSIS...MW/Smith

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:51 AM PDTGale WatchLOX24 hr
Jun 13, 3:33 AM PDTWind AdvisoryLOX26 hr
Jun 13, 3:24 PM PDTRed Flag WarningLOX61 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.